Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 38, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Oct 29, 2008, 3:50 AM EDT for Collier County, Florida. It took effect at Oct 29, 2008, 11:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 3:50 AM EDT (07:50 UTC)
- In effect from
- Oct 29, 2008, 11:00 AM EDT
- Expired
- Oct 29, 2008, 2:17 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 290750 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 350 AM EDT WED OCT 29 2008 ...RED FLAG WARNING WESTERN FIRE WEATHER ZONES TODAY... ...FIRE WEATHER WATCH EASTERN INTERIOR ZONES CANCELED... FLZ067-071-290900- /O.CAN.KMFL.FW.A.0026.081029T1500Z-081029T2300Z/ INLAND PALM BEACH-INLAND BROWARD- 350 AM EDT WED OCT 29 2008 ...FIRE WEATHER WATCH FOR INTERIOR PALM BEACH AND INTERIOR BROWARD COUNTIES CANCELED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE FIRE WEATHER WATCH. SURFACE WINDS ARE EXPECTED TO BECOME NORTH NORTHEAST OFF OF THE ATLANTIC THIS AFTERNOON AND LOW LEVEL MOISTURE SHOULD INCREASE ENOUGH TO ALLOW RELATIVE HUMIDITY TO INCREASE AS WELL. STILL...2 TO 3 HOURS OF RELATIVE HUMIDITY BELOW 35% WILL BE POSSIBLE IN THE WESTERN SECTIONS OF INTERIOR PALM BEACH AND INTERIOR BROWARD COUNTIES. $$ FLZ063-066-069-070-291600- /O.UPG.KMFL.FW.A.0026.081029T1500Z-081029T2300Z/ /O.NEW.KMFL.FW.W.0038.081029T1500Z-081029T2200Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 350 AM EDT WED OCT 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON FOR GLADES, HENDRY AND COLLIER COUNTIES FOR RELATIVE HUMIDITY BELOW 35% FOR 4 OR MORE CONSECUTIVE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THOUGH SURFACE WINDS MAY DEVELOP TODAY OFF OF THE ATLANTIC TODAY ...DRY AIR OVER GLADES, HENDRY AND COLLIER COUNTIES WILL NOT BE MIXED OUT. RELATIVE HUMIDITY IS EXPECTED TO FALL BELOW 35% FOR 4 OF MORE CONSECUTIVE HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 291817 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT WED OCT 29 2008 ...RED FLAG WARNING CANCELLED... FLZ063-066-069-070-291930- /O.CAN.KMFL.FW.W.0038.000000T0000Z-081029T2200Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 217 PM EDT WED OCT 29 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. DUE TO THE COMBINATION OF TEMPERATURES REMAINING IN THE UPPER 60S AND DEW POINTS REMAINING IN THE UPPER 40S ACROSS GLADES, HENDRY AND COLLIER COUNTIES...RELATIVE HUMIDITIES ACROSS THE WARNING AREA WILL NOT GO BELOW 35 PERCENT FOR 4 OR MORE HOURS. THEREFORE...THE RED FLAG WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 29, 3:41 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 29, 3:41 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT WED OCT 29 2008
.DISCUSSION...
...NEAR RECORD LOWS POSSIBLE TONIGHT WEST INTERIOR...
CLEAR SKIES CONTINUE ACROSS ALL OF SOUTH FLORIDA EARLY THIS MORNING.
WINDS HAVE GONE CALM ALMOST EVERYWHERE AND THIS HAS ALLOWED
TEMPERATURES TO DROP TO AROUND 40 ACROSS PATCHY PARTS OF THE NW
INTERIOR AREAS...TO THE LOWER 50S ALONG BOTH COASTS AS OF 3AM. TEMPS
SHOULD CONTINUE TO DROP ANOTHER FEW DEGREES BEFORE SUNRISE AS LIGHT
NW BREEZE CONTINUES UNDER GENERALLY CLEAR SKIES.
SURFACE HIGH PRESSURE IS CENTERED OVER THE WESTERN GULF STATES EARLY
THIS MORNING AND WILL CONTINUE TO MEANDER SLOWLY NORTHEAST TOWARDS
THE APPALACHIANS THROUGH LATE THIS WEEK. THIS WILL KEEP A N-NNW FLOW
ACROSS SOUTH FLORIDA TODAY WITH ANOTHER SUNNY ANS UNSEASONABLY COOL
DAY IN STORE AS HIGHS STRUGGLE TO AROUND THE 70 DEGREE MARK...BUT
WITH LOWER WIND SPEEDS IT WILL AT LEAST FEEL WARMER. MODELS CONTINUE
TO SUGGEST SFC WINDS WILL BECOME NORTHEAST ACROSS EASTERN PARTS OF
SOUTH FLORIDA THIS AFTERNOON...I HAD MY DOUBTS AS TO WHETHER OR NOT
THIS WOULD HAPPEN BUT LOW LEVEL FLOW A FEW THOUSAND FEET ABOVE THE
SFC IS ALREADY SHIFTING...AND COLD AIR STRATOCU OVER THE ATLANTIC
HAS BEEN MAKING PROGRESS TOWARDS THE COAST ALL NIGHT. THIS SHOULD BRING
SOME INCREASE IN MOISTURE ACROSS THE EASTERN HALF OF SOUTH FL TODAY
SO IT WILL NOT BE NEARLY AS DRY A DAY AS YESTERDAY.
REGARDLESS...WITH CLEAR SKIES AND A COOL LAND MASS TO START A LAND
BREEZE SHOULD DEVELOP TONIGHT AND THIS SHOULD LEAD TO TEMPS LEANING
TOWARDS THE COOL (FWC) GUIDANCE. THESE VALUES COULD ONCE AGAIN
APPROACH SOME RECORD LOWS IN GLADES AND HENDRY COUNTIES. NE FLOW
SHOULD DEVELOP THURSDAY AFTERNOON SOMETIME ONCE THE LAND BREEZE IS
BROKEN...BUT IT WILL LIKELY BE DELAYED A LITTLE FROM MODEL
FORECASTS. EVEN STILL...WITH THICKNESSES RISING AND NE FLOW KICKING
IN ABOVE THE SFC IT SHOULD BE A WARMER DAY WITH HIGHS IN THE MID TO
UPPER 70S...AND A WARMER NIGHT ACROSS THE EAST COAST THURSDAY NIGHT
WITH ONSHORE FLOW AND SOME MORE CLOUDS.
BY FRIDAY INTO EARLY SUNDAY MODELS CONTINUE TO SUGGEST A SHORTWAVE
MOVING SE THROUGH THE TENNESSEE VALLEY MAY CUT OFF OVER THE NE GULF
OF MEXICO AS IT BECOMES DETACHED FROM THE WESTERLIES. THIS WILL
INDUCE DEVELOPMENT OF A BROAD LOW OR SFC TROUGH OVER THE NORTH
CENTRAL CARIBBEAN. THE RESULTANT PRESSURE GRADIENT BETWEEN THIS
FEATURE AND THE SFC HIGH OVER THE MID ATLANTIC COAST...COMBINED WITH
SOME INCREASED INSTABILITY FROM THE MID-LEVEL TROUGH...WILL LIKELY
COMBINE TO BRING INCREASED MOISTURE ACROSS THE REGION FROM THE
ATLANTIC ALONG WITH SEVERAL ROUNDS OF SHOWERS TO ALL OF SOUTH FL. A
THUNDERSTORM OR TWO MAY EVEN BE POSSIBLE BY SATURDAY AS PWATS CLIMB
TOWARDS 1.3 INCHES AND MID LEVEL TEMPS COOL ENOUGH TO BREAK ANY
REMAINING SUBSIDENCE INVERSION. TEMPS WILL CONTINUE TO WARM THIS
PERIOD...BUT SEVERAL MORE NIGHTS WITH LOWS IN THE 50S ARE LIKELY
ACROSS WESTERN INTERIOR AREAS AS THEY DECOUPLE...BUT WARMER
NIGHTTIME LOWS ARE LIKELY ALONG THE ATLANTIC COAST WITH THE ONSHORE
FLOW AND MORE CLOUDS. DAYTIME HIGHS WILL BE WARMEST ALONG THE GULF
COAST/NAPLES AREAS DUE TO THE OFFSHORE FLOW.
&&
.MARINE...
WINDS CONTINUE TO BLOW NEAR 20 KNOTS ACROSS SOUTHERN ATLANTIC
WATERS EARLY THIS MORNING. THESE WINDS SHOULD DROP OFF SOME THE
NEXT FEW HOURS...AND MORE SUBSTANTIALLY DURING THE DAY TODAY AS
THE PRESSURE GRADIENT WEAKENS ACROSS THE REGION. WILL EXTEND THE
SCA INTO MID AFTERNOON AS A RESULT AS SEAS WILL BE SLOW TO COME
DOWN. SEAS SHOULD DROP TO AROUND 6 FEET TONIGHT INTO THURSDAY AS
WINDS SHIFT NE AND WEAKEN...BUT STRONGER NE WINDS WILL RETURN LATE
THURSDAY INTO FRIDAY AND THIS WILL PUSH SEAS BACK TO 7 FEET ONCE AGAIN.
&&
.FIRE WEATHER...
MODEL GUIDANCE IS VERY INSISTENT THAT DEWPOINTS WILL STEADILY
INCREASE ACROSS WESTERN AREAS OF SOUTH FLORIDA TODAY...ENOUGH SO
THAT RED FLAG CONDITIONS WILL NOT BE MET. THIS IS DIFFICULT TO
SWALLOW HOWEVER GIVEN THAT MODEL FORECAST SOUNDINGS SHOW 900MB
DEWPOINTS BELOW 40F OUT THERE AND SOME OF THIS DRY AIR SHOULD BE
ABLE TO MIX DOWN TO THE SFC. WITH HIGHS INTO THE LOWER 70S...WILL
GO AHEAD AND UPGRADE TO A RED FLAG WARNING FOR WESTERN AREAS
TODAY. FOR INTERIOR PALM BEACH/BROWARD COUNTIES IT APPEARS 1 TO 3
HOURS OF RHS AROUND 35 PERCENT MAY BE POSSIBLE BUT INCREASING
MOISTURE COULD LIMIT RED FLAG DURATION CRITERIA AND WILL NOT
UPGRADE TO A WARNING HERE.
&&
.CLIMATE...
THE FOLLOWING RECORDS MAY BE APPROACHED ACROSS THE WESTERN
INTERIOR TONIGHT:
SITE RECORD/YEAR
CANAL POINT 47/1968
CLEWISTON 53/2001
DEVILS GARDEN 48/1968
EVERGLADES CITY 53/1968
IMMOKALEE 50/1973
LA BELLE 44/1968
NAPLES 51/1973
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 53 76 67 / 0 0 - 10
FORT LAUDERDALE 73 57 77 69 / 0 0 - 10
MIAMI 74 56 78 67 / 0 0 - 10
NAPLES 71 52 77 60 / 0 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS
AFTERNOON FOR FLZ063-FLZ066-FLZ069-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
DISCUSSION/MARINE...STRASSBERG
FIRE WX...STRASSBERG/JR
AVIATION...JRHazardous weather outlook, Oct 28, 10:45 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1045 PM EDT TUE OCT 28 2008 FLZ063-066>075-168-172>174-291100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1045 PM EDT TUE OCT 28 2008 ...ROUGH MARINE CONDITIONS TONIGHT... ...NEAR RECORD LOWS MOST AREAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S FROM THE INTERIOR NORTHWEST TO THE 40S TO NEAR 50 EAST COAST OVERNIGHT. PATCHES OF FROST COULD FORM IN WIND PROTECTED AREAS IN THE NORTHWEST INTERIOR. WAVES: NORTHERLY WINDS AROUND 20 KNOTS WILL PRODUCE GULF STREAM SEAS TO 11 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF RIP CURRENTS WILL REDEVELOP AT THE ATLANTIC BEACHES TOWARD THE END OF THE WEEK AND PERSIST INTO THE WEEKEND. DUE TO WINDS, GULF STREAM SEAS WILL BE 8 TO 10 FEET WEDNESDAY AND WEDNESDAY NIGHT THEN GRADUALLY DECREASE TO 7 FEET THURSDAY THROUGH FRIDAY NIGHT. TEMPERATURES WILL BE IN THE MID TO UPPER 40S WILL BE POSSIBLE IN GLADES, HENDRY AND NORTHERN COLLIER COUNTIES WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.